Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 6, 2012, 3:28 AM HST. It took effect at Jan 6, 2012, 6:00 AM HST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2012, 3:28 AM HST (13:28 UTC)
- In effect from
- Jan 6, 2012, 6:00 AM HST
- Expired
- Jan 6, 2012, 3:32 PM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
520 WHHW70 PHFO 061328 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST FRI JAN 6 2012 PHZ121-123-124-070230- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-120107T0400Z/ /O.NEW.PHFO.SC.Y.0003.120106T1600Z-120107T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 328 AM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-070230- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-120107T0400Z/ /O.NEW.PHFO.SC.Y.0003.120106T1600Z-120107T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 328 AM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS 20 TO 25 KNOTS ACROSS THE NORMALLY WINDIER WATERS OF MAUI. SEAS UP TO 12 FEET DUE TO TO COMBINED WIND WAVES AND SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-061430- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-120106T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 328 AM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WIND AND OR SEAS HAVE SUBSIDED TO BELOW SMALL CRAFT CRITERIA. | $$
1 follow-up statement
462 WHHW70 PHFO 070132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY FOR PORTIONS OF THE BIG ISLAND COASTAL WATERS... .HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE LOCALLY STRONG WINDS AROUND PORTIONS OF THE BIG ISLAND COASTAL WATERS OVERNIGHT. PHZ121-123-124-071445- /O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T1600Z/ /O.NEW.PHFO.SC.Y.0004.120107T0200Z-120107T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 332 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY MORNING...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-070245- /O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 332 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY LEVELS ACROSS MAALAEA BAY AND THE PAILOLO CHANNEL. $$ BURKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 8:31 PM HST, 6 hours 57 minutes earlier.
Area forecast discussion, Jan 5, 8:31 PM HST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 831 PM HST THU JAN 5 2012 .SYNOPSIS... HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN LIGHT TO MODERATE TRADE WINDS INTO NEXT WEEK. MOSTLY DRY WEATHER WILL PREVAIL...WITH THE TRADES DELIVERING JUST A FEW BRIEF SHOWERS... MAINLY WINDWARD. && .DISCUSSION... CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE WESTERN PORTION OF THE STATE...WITH SCATTERED STABLE LOW CLOUDS FILLING IN ON THE EASTERN SIDE. THE WATER VAPOR LOOP SHOWS A BUILDING UPPER LEVEL RIDGE MOVING CLOSER TO THE ISLANDS FROM THE WEST AND SOUNDINGS FROM THE AFTERNOON SHOW A VERY DRY AND STABLE ATMOSPHERE OVER THE STATE. LIMITED WINDWARD RAINFALL CARRIED IN BY MODERATE TRADE WINDS IS EXPECTED TONIGHT AND THROUGH THIS WEEKEND...WHILE LEEWARD AREAS SHOULD STAY DRY. THE TRADES ARE DRIVEN BY A SURFACE HIGH FAR NORTHEAST OF THE STATE...WITH A RIDGE EXTENDING TO THE NORTH OF HAWAII. THE UPPER LEVEL RIDGE OVER THE ISLANDS IS PROVIDING THE STABLE ATMOSPHERE AND WILL ONLY INCREASE IN STRENGTH OVER THE WEEKEND PREVENTING MUCH VERTICAL CLOUD GROWTH. THIS RIDGE WILL REMAIN IN PLACE THROUGH WEDNESDAY OF NEXT WEEK. THE SURFACE RIDGE NORTH OF THE STATE WILL FLUCTUATE IN LOCATION OVER THE NEXT SEVERAL DAYS AS LOW PRESSURE SYSTEMS PASS THROUGH THE NORTH PACIFIC. A SLIGHT WEAKENING IN THE TRADES IS EXPECTED THIS WEEKEND AS THE RIDGE MOVES CLOSER TO THE ALOHA STATE...AND THEN BUMPS UP A NOTCH EARLY NEXT WEEK AS THE RIDGE EDGES NORTH. LONGER RANGE MODELS INDICATE STRONGER TRADES WILL PUSH A SHEAR LINE OVER THE ISLANDS TOWARD THE END OF NEXT WEEK...BUT WILL CONTINUE TO WATCH THIS FOR CHANGES IN TIMING. && .AVIATION... 00Z-01Z ACARS SOUNDINGS OUT OF HONOLULU AND KAHULUI SHOW 25-30 KNOTS OF WIND NEAR THE INVERSION HEIGHT. THIS IS A BIT STRONGER THAN RADAR VAD WIND PROFILES AND THE 00Z SOUNDINGS...WHICH SHOW UP TO 20 KNOTS IN THE MIXED LAYER. WE HAVE RECEIVED ONE PILOT REPORT OF LIGHT TURBULENCE NEAR KAUAI THIS MORNING. WINDS ARE EXPECTED TO BE SOMEWHAT LIGHTER ON FRIDAY...THEN WEAKEN FURTHER ON SATURDAY. WITH THE LACK OF REPORTS TODAY AND WEAKENING WINDS EXPECTED...NO AIRMETS FOR TURBULENCE ARE ANTICIPATED. WITH THE DRY AIRMASS ACROSS THE STATE...VFR CONDITIONS WILL PREVAIL. ONLY BRIEF MVFR CEILINGS ARE POSSIBLE ACROSS WINDWARD SECTIONS. && .MARINE... A HIGH SURF ADVISORY WILL REMAIN TONIGHT AND LIKELY BE DROPPED IN THE MORNING AS THE NW SWELL CONTINUES TO DROP. A NEW WNW SWELL WILL BRING AN INCREASE IN SURF ON SATURDAY...WITH PEAK HEIGHTS JUST BELOW ADVISORY LEVELS. A SLIGHTLY LARGER NW SWELL ON SUNDAY IS EXPECTED TO BRING ADVISORY LEVEL SURF TO MOST N AND W SHORES. ALTHOUGH ON THE DECLINE...COMBINED SEAS WILL REMAIN AT OR ABOVE 10 FT MOST AREAS TONIGHT...DUE TO THE COMBINATION OF NW SWELL...WIND WAVES...AND A SHORT-LIVED N SWELL. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR ALL OTHER COASTAL WATERS AND CHANNELS. && DISCUSSION/MARINE...FOSTER AVIATION...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:40 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.